A generalized lower bound theorem for balanced manifolds

Martina Juhnke-Kubitzke, Satoshi Murai, Isabella Novik, Connor Sawaske

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

A simplicial complex of dimension (Formula presented.) is said to be balanced if its graph is d-colorable. Juhnke-Kubitzke and Murai proved an analogue of the generalized lower bound theorem for balanced simplicial polytopes. We establish a generalization of their result to balanced triangulations of closed homology manifolds and balanced triangulations of orientable homology manifolds with boundary under an additional assumption that all proper links of these triangulations have the weak Lefschetz property. As a corollary, we show that if (Formula presented.) is an arbitrary balanced triangulation of any closed homology manifold of dimension (Formula presented.), then (Formula presented.), thus verifying a conjecture by Klee and Novik. To prove these results we develop the theory of flag (Formula presented.)-vectors.

Original languageEnglish
Pages (from-to)1-22
Number of pages22
JournalMathematische Zeitschrift
DOIs
Publication statusAccepted/In press - 2017 Nov 15
Externally publishedYes

Fingerprint

Triangulation
Lower bound
Homology
Theorem
Closed
Manifolds with Boundary
Simplicial Complex
Polytopes
Corollary
Analogue
Arbitrary
Graph in graph theory

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

A generalized lower bound theorem for balanced manifolds. / Juhnke-Kubitzke, Martina; Murai, Satoshi; Novik, Isabella; Sawaske, Connor.

In: Mathematische Zeitschrift, 15.11.2017, p. 1-22.

Research output: Contribution to journalArticle

Juhnke-Kubitzke, Martina ; Murai, Satoshi ; Novik, Isabella ; Sawaske, Connor. / A generalized lower bound theorem for balanced manifolds. In: Mathematische Zeitschrift. 2017 ; pp. 1-22.
@article{6d8233e866ef442abb6b2c535a14b72c,
title = "A generalized lower bound theorem for balanced manifolds",
abstract = "A simplicial complex of dimension (Formula presented.) is said to be balanced if its graph is d-colorable. Juhnke-Kubitzke and Murai proved an analogue of the generalized lower bound theorem for balanced simplicial polytopes. We establish a generalization of their result to balanced triangulations of closed homology manifolds and balanced triangulations of orientable homology manifolds with boundary under an additional assumption that all proper links of these triangulations have the weak Lefschetz property. As a corollary, we show that if (Formula presented.) is an arbitrary balanced triangulation of any closed homology manifold of dimension (Formula presented.), then (Formula presented.), thus verifying a conjecture by Klee and Novik. To prove these results we develop the theory of flag (Formula presented.)-vectors.",
author = "Martina Juhnke-Kubitzke and Satoshi Murai and Isabella Novik and Connor Sawaske",
year = "2017",
month = "11",
day = "15",
doi = "10.1007/s00209-017-1981-1",
language = "English",
pages = "1--22",
journal = "Mathematische Zeitschrift",
issn = "0025-5874",
publisher = "Springer New York",

}

TY - JOUR

T1 - A generalized lower bound theorem for balanced manifolds

AU - Juhnke-Kubitzke, Martina

AU - Murai, Satoshi

AU - Novik, Isabella

AU - Sawaske, Connor

PY - 2017/11/15

Y1 - 2017/11/15

N2 - A simplicial complex of dimension (Formula presented.) is said to be balanced if its graph is d-colorable. Juhnke-Kubitzke and Murai proved an analogue of the generalized lower bound theorem for balanced simplicial polytopes. We establish a generalization of their result to balanced triangulations of closed homology manifolds and balanced triangulations of orientable homology manifolds with boundary under an additional assumption that all proper links of these triangulations have the weak Lefschetz property. As a corollary, we show that if (Formula presented.) is an arbitrary balanced triangulation of any closed homology manifold of dimension (Formula presented.), then (Formula presented.), thus verifying a conjecture by Klee and Novik. To prove these results we develop the theory of flag (Formula presented.)-vectors.

AB - A simplicial complex of dimension (Formula presented.) is said to be balanced if its graph is d-colorable. Juhnke-Kubitzke and Murai proved an analogue of the generalized lower bound theorem for balanced simplicial polytopes. We establish a generalization of their result to balanced triangulations of closed homology manifolds and balanced triangulations of orientable homology manifolds with boundary under an additional assumption that all proper links of these triangulations have the weak Lefschetz property. As a corollary, we show that if (Formula presented.) is an arbitrary balanced triangulation of any closed homology manifold of dimension (Formula presented.), then (Formula presented.), thus verifying a conjecture by Klee and Novik. To prove these results we develop the theory of flag (Formula presented.)-vectors.

UR - http://www.scopus.com/inward/record.url?scp=85034092962&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85034092962&partnerID=8YFLogxK

U2 - 10.1007/s00209-017-1981-1

DO - 10.1007/s00209-017-1981-1

M3 - Article

AN - SCOPUS:85034092962

SP - 1

EP - 22

JO - Mathematische Zeitschrift

JF - Mathematische Zeitschrift

SN - 0025-5874

ER -